MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-SPR-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported they saw a dermatologist in (b)(6) due to an abscess that was growing in their receiver incision.On (b)(6) 2024, the dermatologist opened the receiver pocket, exposed the neurostimulator, and drained and removed the abscess.A culture and sample of the abscess were taken and antibiotics were prescribed.However, there were no signs of infection present and the abscess was benign.On (b)(6) 2024 the patient had a follow-up appointment for an incision check.The incision looked red, swollen, painful, and warm.The dermatologist prescribed another round of antibiotics and instructed the patient to follow-up with their implanting clinician.During their appointment on (b)(6) 2024, another abscess/lesion was forming.An explant procedure was performed on (b)(6) 2024 and the patient is healing well.
 
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device in an off-label location, not performing an x-ray immediately after the procedure to confirm placement, inadequate fixation, implanting a damaged neurostimulator, implanting the neurostimulator after the expiration date, not prepping the skin with an antiseptic solution, not irrigating the incision site with an antibiotic solution before closure, improperly closing the surgical site, multiple tunneling attempts, using inappropriate tools, and not prescribing antibiotics pre-operatively have been ruled out as potential causes.Additionally, migration, the patient picking or touching the wound, the patient having contraindicating conditions, severe force applied to the implant, and excessive twisting, bending, or stretching have been ruled out.A curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the reported issue is unknown.The investigation findings do not lead to a clear conclusion about the cause of the reported issue.Therefore, the conclusion has been selected as unable to determine the root cause.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, a capa is not required at this time.Surgical issue rates will continue to be tracked and trended.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key20644420
Report Number3010676138-2024-00235
Device Sequence Number7367321
Product Code GZF
UDI-Device Identifier00818225020495
UDI-Public(01)00818225020495(17)211001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2021
Device Model NumberSTQ4-SPR-B0
Device Lot NumberSWO191002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale